Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 10, 2015, 8:37 PM CDT for Brewster County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 8:37 PM CDT (01:37 UTC)
- Expired
- Apr 10, 2015, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 249 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 1984 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495
WUUS54 KMAF 110137
SVRMAF
TXC043-110215-
/O.NEW.KMAF.SV.W.0008.150411T0137Z-150411T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
837 PM CDT FRI APR 10 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 915 PM CDT
* AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 21 MILES SOUTH OF
ALTUDA...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CROSSING STATE
HIGHWAY 118.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELEPHANT MOUNTAIN AND ELEPHANT MOUNTAIN WILDLIFE MANAGEMENT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 2999 10317 2970 10344 3001 10376 3019 10360
TIME...MOT...LOC 0137Z 310DEG 14KT 3001 10358
HAIL...1.00IN
WIND...60MPH
$$
AAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:52 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 10, 5:52 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 552 PM CDT Fri Apr 10 2015 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... Areas of rain and thunderstorms are expected to expand northward after 00z to include southeast New Mexico and the Permian Basin. This convection is expected to shift eastward tomorrow, but MAF and FST will still have a slight chance of thunderstorms in the afternoon. There is a chance of low ceilings coming into the area tonight around 12z with the best chance being in HOB. Winds will generally be out of the south to southeast throughout the period and should decrease in strength overnight then increase again Saturday afternoon. && .PREV DISCUSSION... /ISSUED 150 PM CDT Fri Apr 10 2015/ DISCUSSION... SE-E surface winds have increased across the Trans Pecos/PB this PM as surface high moves e and surface pressure falls. Upslope flow per mesoscale models (TTU WRF, NAM12, HRRR) looks well organized, enuf so that dwpnts will increase to near 50 on on east slopes of Davis Mtns and M50s thru Glass Mtns. Instability looks to be modulated by mid level LRs of 7.5 C/KM and 0-1km CAPES increase by 00Z to near 1500 J/KG in said area. Looks to be a good set-up for tstms to initiate in the mtns where SB CINH not much of an issue and then move e-ne. Kinematics are also favorable for severe wx (large hail) with 0-6 km bulk shear 40-50kts. In this set-up, the surface thermal ridge and axis of highest dwpnts are near co-located. HRRR develops QPF at 22Z NW of FST and depicts what may well be a right-moving supercell across Pecos Co later this PM. Overnight there is an indication that the arrival energy assocd shrtwv trof in the sw flow aloft and 40kt LLJ may renew the development of convection, especially s of I-20. Convective potential will wane Sat, but still exists. Isold-Sct tstms INVOF Davis/Glass Mtns and across the ern PB, respectively. Sunday more robust PoPs are warranted with backed mid level flow ahead of an upper low sw of El Paso City, helping to hold low level mstr in place. 5h jet of 50-60kts will help provide lift. 0-6km bulk shear increases late, but LR/s are not very good, so for now severe potential looks to be minimized. There's enuf of a backed flow/mstr/potential for rain cooled air to keeps temps INVOF of normal ranges thru Sunday. Said low will lift newd to w-nw of MAF and this will increase the PoPs Monday n of the area, moreso in the LBB area. However cool mid levels near the center of low will be enough to keep sct PoPs, especially along n of I-20. An assocd cold front will pass thru the area either Mon PM or Mon night, so cooler and drier Tue. Another front will be possible Wed night/Thursday morning, so cool/dry for Thur PM. We'll watch for the potential for low level mstr return Friday which will augment PoPs. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Apr 10, 2:26 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CDT FRI APR 10 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 226 PM CDT FRI APR 10 2015 /126 PM MDT FRI APR 10 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY OVER THE DAVIS MOUNTAINS AND SURROUNDING AREAS OF SOUTHWEST TEXAS. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE REST OF THE FORECAST AREA TONIGHT...WITH GUSTY WINDS AND SMALL HAIL POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE GUADALUPE MOUNTAINS AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS SATURDAY AFTERNOON DUE TO EXPECTED DRY CONDITIONS...AND SOUTHWEST WINDS OF 15 TO 25 MPH. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY AND SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES OVER THE REGION. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHWEST TEXAS THIS AFTERNOON, AND ACROSS THE TRANS PECOS TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 10, 4:41 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 PM CDT FRI APR 10 2015 TXZ074-075-102215- PECOS-DAVIS/APACHE MOUNTAINS AREA- 441 PM CDT FRI APR 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES UNTIL 515 PM CDT... A THUNDERSTORM CAPABLE OF SMALL HAIL AND GUSTY WINDS WAS LOCATED 16 MILES WEST OF SIERRA MADERA AT 440 PM CDT...MOVING EAST AT 15 MPH. LAT...LON 3083 10292 3044 10289 3051 10328 3069 10328 TIME...MOT...LOC 2140Z 271DEG 14KT 3060 10317
Special weather statement, Apr 10, 6:48 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 648 PM CDT FRI APR 10 2015 TXZ074-080-110015- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 648 PM CDT FRI APR 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING CENTRAL JEFF DAVIS...NORTH CENTRAL PRESIDIO AND NORTHWESTERN BREWSTER COUNTIES UNTIL 715 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 6 MILES WEST OF INDIAN LODGE STATE PARK AT 648 PM CDT...MOVING EAST AT 20 MPH. THIS STORM WILL IMPACT SH 118 AND FORT DAVIS. LAT...LON 3085 10380 3046 10363 3044 10409 3066 10419 TIME...MOT...LOC 2348Z 253DEG 17KT 3059 10403
Special weather statement, Apr 10, 7:16 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
716 PM CDT FRI APR 10 2015
TXZ074-075-110100-
PECOS-DAVIS/APACHE MOUNTAINS AREA-
716 PM CDT FRI APR 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING NORTHWESTERN BREWSTER...SOUTHEASTERN JEFF DAVIS AND WEST
CENTRAL PECOS COUNTIES UNTIL 800 PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER FORT DAVIS AT 715 PM
CDT...MOVING EAST AT 15 MPH. THIS STORM WILL IMPACT SH 118.
ANOTHER STRONG STORM IS ABOUT 11 MILES EAST OF CAMP MITRE PEAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3076 10354 3046 10339 3041 10362 3043 10399
3069 10405
TIME...MOT...LOC 0015Z 264DEG 15KT 3058 10389Local storm report, Apr 10, 7:42 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
742 PM CDT FRI APR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL FORT DAVIS 30.59N 103.90W
04/10/2015 M0.50 INCH JEFF DAVIS TX EMERGENCY MNGR
&&
ANDREW.ARNOLDSpecial weather statement, Apr 10, 8:09 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 809 PM CDT FRI APR 10 2015 TXZ074-080-081-110200- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- 809 PM CDT FRI APR 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 900 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 14 MILES WEST OF ELEPHANT MOUNTAIN AT 809 PM CDT...MOVING EAST AT 20 MPH. THIS STORM WILL IMPACT SH 118 AND ELEPHANT MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3025 10341 2992 10337 2993 10385 3018 10388 TIME...MOT...LOC 0109Z 263DEG 22KT 3007 10374
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:16 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| Apr 10, 7:35 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos | 3 hr |
| Apr 10, 8:09 PM CDT | Special Weather Statement | MAF | Brewster | 51 min |
| Apr 10, 9:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 62 min |
| Apr 10, 10:16 PM CDT | Special Weather Statement | MAF | Brewster | 44 min |
| Apr 10, 10:50 PM CDT | Special Weather Statement | MAF | Brewster | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.